MAUDE Adverse Event Report: COVIDIEN MAGELLAN INSULIN 1ML 29GX1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN INSULIN 1ML 29GX1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881892910
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
Customer reports: we have experienced several incidences of the safety not activating.The plastic was bent at the end making it difficult to deploy safely.
 
Additional Manufacturer Narrative
The manufacturing facility has not received any samples for evaluation.Two photographs were provided for this complaint.In one photograph there is a picture of the syringe propped up on the sheath and the lidding paper from the softpack.The cannula on the syringe appears to be bent and twisted.No information can be discerned from the example of the lidding.In the second picture there is a picture of the syringe, without the sheath, next to the softpack.The cannula on the syringe is bent approximately halfway down.Based on the examination of the photographs the condition presented is a ¿bent needle¿ which has an acceptable quality limit (aql) of 0.4.The aql is acceptable on 10, reject on 11.With 2 defects present, this would not result in rejection of the reported lot/s.The pictures do not show any issues with the safety shield being bent at the end.Process controls are in place to prevent the occurrence and acceptance of the reported conditions during the molding, printing, assembly, and packaging processes, and to ensure components and finished product that meet all quality inspection standards during the syringe assembly processes.In compliance with corporate and local procedures, safeguards are utilized to ensure all processes are controlled and cleaned regularly to minimize any process or product contamination.The control mechanisms are located at the plant and are confirmed on a regular basis to verify continuing efficacy.Based on the information available and the investigation findings, a formal investigation is not deemed necessary at this time.

Brand Name
MAGELLAN INSULIN 1ML 29GX1/2
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key11872363
Report Number1915484-2021-01250
Device Sequence Number19103961
Product Code FMI
UDI-Device Identifier10884521005938
UDI-Public10884521005938
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881892910
Device Catalogue Number8881892910
Device Lot Number100453X
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date06/18/2021
Patient Sequence Number1